MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Fracture (1260); Device Damaged by Another Device (2915); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a rotawire fracture occurred.A 330cm rotawire was being used with a 1.5mm rotalink burr.Ablation was successful.The physician then exchanged the 1.5mm burr with a 2.0mm rotalink.The 2.0mm rotalink burr advanced over the same 330cm rotawire without friction.Rotational testing was performed outside of the patient at 180,000 rpm which resulted in the 330cm rotawire becoming fractured.The devices were exchanged with another same device.No patient complications were reported and the patient was doing well and stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the handshake connection, sheath, coil, burr and annulus were microscopically and visually examined.Microscopic examination of the device revealed that the annulus was damaged and not rounded which is consistent with damage seen with the use of a rotawire.The coil is stretched.Functional testing was performed using a test.009 rotawire.The test rotawire was inserted through the burr and advanced through the entire length of the device with no resistance.Product analysis did not confirm the reported event.
 
Event or Problem Description

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8658299
Report Number2134265-2019-06108
Device Sequence Number2299260
Product Code MCX
UDI-Device Identifier08714729126881
UDI-Public08714729126881
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2019
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0020863288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROTAWIRE AND WIRECLIP TORQUER; ROTAWIRE AND WIRECLIP TORQUER; ROTAWIRE AND WIRECLIP TORQUER